Each rheumatologist has their own policy for when and how long to stop your biologic, so you need to discuss with him/her. My rheumatologist says to stay off my Humira until the fever is gone and I have finished the course of antibiotics.
But you have to use common sense too. If you finish the antibiotics but can tell that the infection is still hanging on or things just aren't back to normal yet, then check with your doctor before starting back.
I'm not saying you should follow Dr Cush's approach, at least not without getting approval from your rheumatologist. Everyone's case is different and your rheumatologist is the only one who knows your specific situation and medical history.
Since AS flares are often brought on by anxiety/stress, and then in turn AS amplifies anxiety due to the various physical symptoms plus the inflammation, has anyone had success with anti-anxiety medications?
After avoiding them for years I finally gave an SNRI called Fetzima a try using a sample pack my doctor had given me a while back. For 4 days I have taken it and its given me noticeably more energy and since starting I haven't had to use any NSAIDs for inflammation, fatigue or pain. Seems great if that means I can avoid taking NSAIDs. Unfortunately I am going to discontinue it as the side effects of this particular medication seem just as bad as the problem I'm trying to solve, in particular I've got insomnia (haven't slept in days) and urinary hesitancy (much difficulty expelling urine, even when bladder is full). When I next see the doctor I'm going to see if another medication might be a better fit. My father-in-law has AS and has had luck with Cymbalta.
I have no problem with what you are suggesting. I have read similar accounts of antibiotic therapy being used to treat reactive arthritis. I can easily envision an enteric infection causing an acute onset of reactive arthritis. The problem on this forum is that---if you haven't been diagnosed with AS and not taking a biologic, then you are in the wrong forum. It's not that I was treated badly ... I just felt I didn't fit i in. Especially since, I have been taking prednisone for years.
I would have a similar problem convincing my doctor to prescribe Rifaximin since I must have an iron stomach because I never have had any bowel issues except twice. The first time was 25 years ago at the onset of reactive arthritis. The second time, was a presumed case of norovirus and I found myself in an ICU. It sounds like you are suggesting the purpose of Rifaxmin is solely to "seal the gut" and not to treat any sort of infection. I can't help thinking that something has colonized in there that shouldn't have and is now part of my normal flora.
On the contrary, I mentioned that Rifaximin is so good because it is BOTH an antibiotic and an anti-inflammatory agent that also stimulates healing of the gut (and sealing, which is very beneficial to those with HLA-B27 especially.) In the post right above yours, I mention how bacteria get out of balance and Rifaximin brings them into balance. It is of note that it requires only one offense to the gut/immune barrier for the cascade to take place for those with AS. The general progression is intestinal inflammation (from any number of sources, in some HLA-B27,) followed by gut barrier compromise (leaky gut in some, a pathogen in others,) followed by the symptoms of ReA or AS. Another route is the oral pathogen offense, usually periodontal.
To be clear: Rifaximin is an antibiotic so it will DEFINITELY address the infectious element, which is why it is prescribed for Traveler's Diarrhea (an infectious agent,) as well as promote "sealing" of the intestines through tight-junction proteins. It is a double whammy, which is why another woman on another forum experienced profound benefit from it, as well as another member on that forum calling it the perfect fit as a treatment for AS. This was on the kickas forum that I linked above just one post ago.